Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Anxiety Queen

I am a 40 year old woman and have been taking 20mg of prozac for the past 7 months for anxiety. I am finding it difficult to lose the last few kilos I have gained.  I try and eat healthily and do moderate exercise but can't seem to shift any weight?  
4 Responses
1696489 tn?1370825574
Are you taking a multivitamin every day?  That would make it a sure thing that you are getting the vitamins you need.  And moderate excrsize is good, but you should not be sticking to the same amount of it.  Each time you excersize, do a little more, and a little more the next day.  Be sure you are excersizing every part of your body.  Sometimes its more fun to do if you can join a gym where you have company and leadership.  Blessings - Blu
PS: never do any excersize that hurts.  You want to push yourself, but at the same time, don't over-do it.
973741 tn?1342346373
Hi there.  Hopefully with the Prozac, you've been feeling better!  I think it is really key to be aware.  One key way to stay fit and to burn calories is what they call interval training.  Easy to do.  Basically it is high intensity (whatever that is for you) in a burst of say 1.5 to 2 minutes and then 3 to 5 minutes of lower intensity.  So if you walk, walk at a brisk pace for the lower intensity and then for the burst-- do a light job or super fast walk pumping arms.  Good to life weights too because you will burn calories AFTER your work out and rev up your metabolism.

The truth is, turning 40 is hard on a woman regarding weight.  When I turned 40, I began gaining weight. I had my kids later in my late 30's and then had the task of losing weight.  Much harder from 40 on!!  Our metabolism naturally slows down.  There is a statistic about how much weight a woman will gain naturally as they age without changing diet or exercise.  We just gain weight and our metabolism slows.  Darn, I personally hate that!!

I joined a gym and now do exercise classes which takes the guess work out of it for me.  The instructor gets the balance of intervals for me and picks things that will burn the most calories and build strength.  And the motivation of others around me really helps.  Helps to have a good friend to start going with too.  

I started slow this past winter and things are going well.  I am losing some of the weight that I hadn't before then.  It took time for ANYTHING to happen to be honest.  I had to be patient to see much results and after some time (literally 6 weeks or so) I started noticing my clothes fitting differently and on it went.  

The GREAT news about the Prozac is that it helps with the depression that stole your energy before.  So, hopefully your mental health is in a good place.  peace and luck
Avatar universal
Hi their thanks for your advice.  No I haven't been taking a multi-vitamin, I was taking liquid magnesium a few months ago to help with muscle cramps but other than the 20 mg of prozac that is all I have been taking.
Avatar universal
Hi their, thanks for your advice.  I am much better on the prozac now than I was initially when starting it.  I am wasn't suffering from depression, it was more anxiety attacks and stress.  I will take your advice on the exercise and see how I go :)
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?